Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces
Volume 2016, Article ID 8357427, 4 pages
http://dx.doi.org/10.1155/2016/8357427
Research Article

Characterization of Reflexivity by Convex Functions

1School of Mathematical Sciences, Huaqiao University, Quanzhou 362021, China
2School of Mathematical Sciences, Xiamen University, Xiamen 361005, China

Received 15 April 2016; Accepted 22 June 2016

Academic Editor: Henryk Hudzik

Copyright © 2016 Zhenghua Luo and Qingjin Cheng. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. H. Bauschke, J. M. Borwein, and P. L. Combettes, “Essential smoothness, essential strict convexity, and Legendre functions in Banach spaces,” Communications in Contemporary Mathematics, vol. 3, no. 4, pp. 615–647, 2001. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  2. J. M. Borwein, A. J. Guirao, P. Hájek, and J. Vanderwerff, “Uniformly convex functions on Banach spaces,” Proceedings of the American Mathematical Society, vol. 137, no. 3, pp. 1081–1091, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. J. M. Borwein and S. A. Lewis, Convex Analysis and Nonlinear Optimization. Theory and Examples, vol. 3 of CMS Books in Mathematics/Ouvrages de Mathmatiques de la SMC, Springer, New York, NY, USA, 2nd edition, 2006.
  4. J. M. Borwein and J. D. Vanderwerff, Convex Functions: Constructions, Characterizations and Counterexamples, vol. 109 of Encyclopedia of Mathematics and Its Applications, Cambridge University Press, Cambridge, UK, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  5. D. Butnariu, A. N. Iusem, and C. Zălinescu, “On uniform convexity, total convexity and convergence of the proximal point and outer Bregman projection algorithms in Banach spaces,” Journal of Convex Analysis, vol. 10, no. 1, pp. 35–61, 2003. View at Google Scholar · View at MathSciNet · View at Scopus
  6. R. Deville, G. Godefroy, and V. Zizler, Smoothness and Renormings in Banach Spaces, vol. 64 of Pitman Monographs and Surveys in Pure and Applied, Mathematics, Longman Scientific & Technical, John Wiley & Sons, New York, NY, USA, 1993.
  7. E. Matoušková and S. Reich, “Reflexivity and approximate fixed points,” Studia Mathematica, vol. 159, no. 3, pp. 403–415, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. R. R. Phleps, Convex Functions, Monotone Operators and Differentiability, vol. 1364 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 2nd edition, 1993.
  9. C. Zălinescu, “On uniformly convex functions,” Journal of Mathematical Analysis and Applications, vol. 95, no. 2, pp. 344–374, 1983. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. C. Zălinescu, Convex Analysis in General Vector Spaces, World Scientific Publishing, River Edge, NJ, USA, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  11. L. Cheng, C. Wu, X. Xue, and X. Yao, “Convex functions, subdifferentiability and renormings,” Acta Mathematica Sinica. New Series, vol. 14, no. 1, pp. 47–56, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. P. Enflo, “Banach spaces which can be given an equivalent uniformly convex norm,” Israel Journal of Mathematics, vol. 13, pp. 281–288, 1972. View at Google Scholar
  13. S. Reich, “A weak convergence theorem for the alternating method with Bregman distances,” in Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, vol. 178 of Lecture Notes in Pure and Applied Mathematics, pp. 313–318, Dekker, New York, NY, USA, 1996. View at Google Scholar · View at MathSciNet
  14. E. Odell and T. Schlumprecht, “Asymptotic properties of Banach spaces under renormings,” Journal of the American Mathematical Society, vol. 11, no. 1, pp. 175–188, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  15. P. Hájek and M. Johanis, “Characterization of reflexivity by equivalent renorming,” Journal of Functional Analysis, vol. 211, no. 1, pp. 163–172, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. L. Cheng, Q. Cheng, and Z. Luo, “On some new characterizations of weakly compact sets in Banach spaces,” Studia Mathematica, vol. 201, no. 2, pp. 155–166, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  17. J. Lindenstrauss and L. Trafiri, Classical Banach Spaces. I. Sequence Spaces, vol. 92 of Ergebnisse der Mathematik und ihrer Grenzgebiete, Springer, Berlin, Germany, 1977.
  18. J. Lindenstrauss and L. Trafiri, Classical Banach Spaces. II. Function Spaces, vol. 97 of Results in Mathematics and Related Areas, Springer, Berlin, Germany, 1979.
  19. R. C. James, “Weakly compact sets,” Transactions of the American Mathematical Society, vol. 113, pp. 129–140, 1964. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. R. C. James, “Weak compactness and reflexivity,” Israel Journal of Mathematics, vol. 2, pp. 101–119, 1964. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  21. P. Motakis and T. Schlumprecht, “A metric interpretation of reflexivity for Banach spaces,” https://arxiv.org/abs/1604.07271.
  22. M. I. Ostrovskii, “On metric characterizations of the Radon-Nikodým and related properties of Banach spaces,” Journal of Topology and Analysis, vol. 6, no. 3, pp. 441–464, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. A. Prochazka, “Linear properties of Banach spaces and low distortion embeddings of metric graphs,” http://arxiv.org/abs/1603.00741.